Just a question

I had something happen to me last night and am wondering if this kind of thing has happened to anyone else here. Last night I had what I would describe as a seizure-like tremor involving my entire left side of my body, including my the left side of my throat. I couldn't vocalize because that side of my throat felt paralyzed. I was with a friend when this happened. It happened right out of the blue with no warning signs, lasted about 20 minutes or so until all symptoms gradually subsided. I never lost consciousness.. I was aware of what was happening. I see my PD specialist this Thursday and so I thought I'd ask here first if anyone has experienced something like this. Therese

17 Replies

oldestnewest
  • Fortunately, I have not yet had that experience and have not read of others. Will be interested in what the PDS has to say.

  • It sounds like a combination of tremor/freezing/dystonia. I don't know if I'd call a seizure, but I get something that sounds similar to this - I just call it a drug failure and wait for it to pass. Yours sounds faster then mine, I can usually tell a minute before it comes on. I would be very interested in what the specialist has to say.

  • Hi Therese

    I sometimes have that happen, on my left and now sometimes on my right too, where my shoulder stiffens up, my arm and my legs become rigid and am in terrible pain...My docs associate that with off time...wud love to know what ur doc says...

    Best

    Sutapa

  • Don't leave it longer than Thursday. We can't assume everything that happens is down to PD.

  • It might be good to give the doctor's office a call and ask the Nurse if she thinks you should check in. Are you keeping a journal of problems that come up. I started doing that for my husband.

  • I've moved my pd appt. to tomorrow...it's the earliest I could get and yes I keep a health journal that keeps my diabetes tests, blood pressure, peak flow and PD symptoms/notes. I'll be taking that with me tomorrow too. Thanks for all your replies they've been very helpful. I'll blog again after the dr.'s visit and what she says. Therese

  • I haven't has that syptom, glad you moved up your appointment!

  • You may want to review possible side effects of medications you are taking. I know Azilect is listed as possibly giving what you describe.

  • Hi MagicMax, I don't take azilect though my PD dr. was thinking about adding it the last time I spoke with her. I take 1 1/2 25-100 tab 4x/day. It could be the medication. I don't know but I see her this afternoon and hope to have answers then. Therese

  • GOOD LUCK L ET US KNOW S SOON AS YOU CAN!!!

  • First thank you everyone who responded. You kept my anxieties at a tolerable level. I saw my PD specialist this afternoon and told her about the experience. She didn't think it had anything to do with PD as she hasn't seen that knd of full blown tremoring. So we went through my list of medication and what's been added or changed recently. My lyrica had been increased to 100mg 3x/day from 75mg 3x/day. So I'm to decrease the number of times I take my carbidopa-levodopa from 4x/day to 3x/day. If no change then lower it the 2nd week to 1pill 3x/day and note any changes. She wants to see me in 2 weeks, if I'm still having symptoms, I may have to decrease the number of times a day I take lyrica. So when I see my PCP next week, I'm going to go over my meds with her. Believe me I'm on alot of pain meds for my back and maybe I don't need so many. Therese

  • Same thing happened to me, it was called serotonin syndrom but mine was a reaction from mixing my meds with the herb, 5-htp thought to help mood and sleep. I ened up inthe ER.

  • OMG! That can be dangerous. Glad your ok now. I've been on my lyrica for 2 years now and I don't feel it does anything to help with my back pain so if it has to go....no problem. I'm still hoping to hear from the pain management dr. today so I can set up an appt. hopefully soon. Its raw and rainy where I live today so the FM is bad, back and hips hurt tremendously.....so its going to be mostly a rest day today. Therese

  • Go to the website crazymeds.org and look up your meds. This site can answer questions about med reactions. Very informative. Some funny stuff in The Comment Section.

  • You must have been really scared. I hope you are not anymore. Fear is an unacceptable status for any patient x

  • Thanks for the site....I'll be checking it out later today. Yes, I was very scared. My PD dr. wants my daughter to video-tape if I have another episode like that. My daughter says, "Yeah....like I just gotta run and get my video camera while that's going on and if I don't catch it right I have to ask you to do it over again!" LOL! Therese

  • Yes. exactly as u described. I might have MSA, Left tremors, Really hurts muscles. Starts internally in trunk and moves down leg, which I cannot move beyond spasms, back, up to my jaw. I almost always have bad dysarthria/kinda dystonia in my jaw and neck. The rest of my face doesnt move much, and I used to be really expressive. My right eye sometimes is paralyzed shut..they are droopy. Pupils different sizes and unreactive to light. But what u described, YES, and it is awful, and I cannot talk and really bad tremors, and lasts about 20 min up to 40 min. They were so infrequent, I always forgot to tell my docs. Now happening abt twice a week. Since I have to see a new neuro they want on my team, he is the guy to tell. But for now, I take 300 mg neurontin, 2 mg klonopin, 1 vicodin, and if desperate 1 flexeril. It works. And then I use lidocaine patches, which I think this liittle cocktail is supppsed to be bad for me for some reason but it works! so I am making emergency packets of this cuz sooner i take it the shorter it lasts...and it is way painful and unpleasant. ANd also I choke on my meds,

You may also like...